Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Jackson, KY

April 3, 20155 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Apr 3, 2015, 4:39 PM EDT for 5 counties in Kentucky. It was in force for 7 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 4:39 PM EDT (20:39 UTC)
Expired
Apr 3, 2015, 11:40 PM EDT
In force
7 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:30 PM EDTFLASH FLOOD1 Sw Salt Lick, KYMCGULLEY BRANCH ROAD IMPASSABLE DUE TO FLASH FLOODING. WATER RISING RAPIDLY ON HWY 211. REPORT VIA TWITTER.
Apr 3, 5:58 PM EDTFLASH FLOODOwingsville, KYMULTIPLE ROADS FLOODED AND IMPASSABLE IN OWINGSVILLE AND THROUGHOUT THE COUNTY.
Apr 3, 6:01 PM EDTFLASH FLOODMount Sterling, KYMULTIPLE CITY ROADS AND COUNTY ROADS BEING IMPACTED BY FLASH FLOODING AND IMPASSABLE.
Apr 3, 6:05 PM EDTFLASH FLOODMorehead, KYMULTIPLES ROADS BECOMING IMPASSABLE ACROSS THE COUNTY. THESE INCLUDE OPEN FORK...DRY CREEK AND BIG PERRY.
Apr 3, 6:08 PM EDTFLASH FLOOD3 E Mount Sterling, KY100 YARDS OF FLOWING WATER ABOUT 6 INCHES DEEP OVER SPENCER ROAD ON RT. 713. LOT OF WASHED OUT DRIVES.
Apr 3, 6:08 PM EDTFLASH FLOODBruin, KYHWY 7 BECOMING IMPASSABLE DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS53 KJKL 032039
FFWJKL
KYC011-063-069-173-205-040030-
/O.NEW.KJKL.FF.W.0007.150403T2039Z-150404T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 830 PM EDT
    
* AT 435 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS 
  PRODUCING VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO AN INCH 
  AND A HALF OF RAINFALL IS EXPECTED BETWEEN 4:30 AND 6 PM. RUNOFF
  FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING ALONG 
  SMALL STREAMS AND CREEKS...ROADS...AND ROADSIDE CULVERTS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...
  MARSHALL...JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...
  GRANGE CITY...ELIZAVILLE...PECKS RIDGE...LOWER SPENCER...BETHEL...
  FOXPORT...FLAT CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
      3819 8327 3819 8324 3827 8317 3818 8305
      3820 8304 3819 8299 3818 8299 3796 8398
      3809 8407 3813 8406 3832 8384 3836 8392
      3845 8398 3849 8393 3846 8385 3852 8365

$$

GEOGERIAN
3 follow-up statements
097 
WGUS73 KJKL 032204
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EDT FRI APR 3 2015

KYC011-063-069-173-205-040030-
/O.CON.KJKL.FF.W.0007.000000T0000Z-150404T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-MONTGOMERY KY-ELLIOTT KY-BATH KY-ROWAN KY-
604 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
FLEMING...MONTGOMERY...NORTHWESTERN ELLIOTT...BATH AND ROWAN
COUNTIES...

AT 600 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND 
THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL MOVING ACROSS THE 
WARNED AREA. MANY ROADS HAVE BEEN REPORTED IMPASSABLE IN BATH AND 
MONTGOMERY COUNTIES. THE THUNDERSTORMS WILL PRODUCE UP TO ANOTHER 
INCH OF RAINFALL ACROSS THE WARNED AREA. FLASH FLOODING WILL 
CONTINUE ALONG SMALL CREEKS AND STREAMS...ROADS...AND ROADSIDE 
CULVERTS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...MARSHALL... 
JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...GRANGE CITY... 
ELIZAVILLE...PECKS RIDGE...LOWER SPENCER...BETHEL...FOXPORT...FLAT 
CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
      3819 8327 3819 8324 3827 8317 3818 8305
      3820 8304 3819 8299 3818 8299 3796 8398
      3809 8407 3813 8406 3832 8384 3836 8392
      3845 8398 3849 8393 3846 8385 3852 8365

$$

GEOGERIAN
859 
WGUS53 KJKL 040020
FFWJKL
KYC011-063-069-173-205-040430-
/O.EXT.KJKL.FF.W.0007.000000T0000Z-150404T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
  MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  BATH COUNTY IN EAST CENTRAL KENTUCKY...
  ROWAN COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1230 AM EDT

* AT 817 PM EDT...COUNTY DISPATCH STILL REPORTED ONGOING FLASH 
  FLOODING ACROSS PORTIONS OF THE WARNED AREA. WHILE THE HEAVIEST 
  RAINFALL HAS EXITED...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY 
  RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL STREAMS 
  AND CREEKS...ROADS...AND ROADSIDE CULVERTS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOUNT STERLING...MOREHEAD...FLEMINGSBURG...OWINGSVILLE...
  MARSHALL...JEFFERSONVILLE...CAMARGO...SHARPSBURG...SALT LICK...
  GRANGE CITY...ELIZAVILLE...PECKS RIDGE...LOWER SPENCER...BETHEL...
  FOXPORT...FLAT CREEK...PRESTON...ODESSA...EWINGTON AND BRUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
      3819 8327 3819 8324 3827 8317 3818 8305
      3820 8304 3819 8299 3818 8299 3796 8398
      3809 8407 3813 8406 3832 8384 3836 8392
      3845 8398 3849 8393 3846 8385 3852 8365

$$

GEOGERIAN
070 
WGUS73 KJKL 040340
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1140 PM EDT FRI APR 3 2015

KYC011-063-069-173-205-040348-
/O.CAN.KJKL.FF.W.0007.000000T0000Z-150404T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-MONTGOMERY KY-ELLIOTT KY-BATH KY-ROWAN KY-
1140 PM EDT FRI APR 3 2015

...THE FLASH FLOOD WARNING FOR FLEMING...MONTGOMERY...NORTHWESTERN
ELLIOTT...BATH AND ROWAN COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT. SLOWER RISE CREEK AND STREAM FLOODING HOWEVER WILL 
CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE AREA. 

LAT...LON 3849 8359 3843 8358 3838 8345 3839 8340
      3819 8327 3819 8324 3827 8317 3818 8305
      3820 8304 3819 8299 3818 8299 3796 8398
      3809 8407 3813 8406 3832 8384 3836 8392
      3845 8398 3849 8393 3846 8385 3852 8365

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:42 PM EDT, 57 minutes earlier.

Area forecast discussion, Apr 3, 3:42 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT FRI APR 3 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 340 PM EDT FRI APR 3 2015

...SEVERE WEATHER THREAT AND FLASH FLOOD THREAT FOR THIS
EVENING...

MCV THAT MOVED ACROSS THE AREA EARLY THIS AFTERNOON HAS EXITED THE
STATE. AN OUTFLOW BOUNDARY FROM THIS SYSTEM HAS SERVED AS A FOCUS
FOR CONVECTIVE DEVELOPMENT ALONG THE TN KY BORDER. ONE SEVERE
THUNDERSTORM WARNING IS CURRENTLY IN EFFECT NORTH OF NASHVILLE UP
AGAINST THE KY BORDER. ANOTHER FOCUS FOR CONVECTION HAS BEEN IN
WESTERN KY AHEAD OF THE ADVANCING COLD FRONT. WHILE THERE HAS BEEN
LITTLE SEVERE WEATHER WITH THIS SO FAR...WE DO EXPECT THE CONVECTION
TO INCREASE IN INTENSITY AS IT MOVES EAST TOWARDS OUR AREA. SOME
BREAKS IN CLOUDS ARE OCCURRING AHEAD OF THIS CONVECTION AND
DEWPOINTS HAVE INCREASED INTO THE LOWER 60S ACROSS CENTRAL AND
SOUTH CENTRAL KY. THE GREATEST SEVERE THREAT WILL LIKELY OCCUR
WHERE THE CONVECTION ADVANCING EAST FROM WESTERN KY INTERSECTS
WITH THE BOUNDARY ALONG THE TN KY BORDER. IT IS THIS AREA NEAR THE
TN KY BORDER WHERE THE GREATEST TORNADO THREAT WILL EXIT.

THE FLASH FLOOD THREAT WILL CONTINUE THIS EVENING AS WELL. EXPECT
ANOTHER 1 TO 2 INCHES OF RAIN...AND MOST OF THAT COULD FALL WITHIN
A COUPLE OF HOURS WITH THE STRONG TO SEVERE STORMS EXPECTED THIS
EVENING.

AFTER THE FRONTAL PASSAGE TONIGHT...MUCH COOLER AND DRIER AIR WILL
POUR INTO THE AREA. FROST WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY MORNING.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 339 PM EDT FRI APR 3 2015

A VERY ACTIVE WEEK IS IN STORE. AFTER A DRY SUNDAY...THERE WILL BE
A CHANCE FOR SHOWERS AND THUNDERSTORMS DAILY THROUGH THE COMING
WEEK. THE PATTERN WILL CHANGE TO A WESTERN TROUGH WITH SW MOIST
FLOW ACROSS THE AREA FOR THE ENTIRE WEEK. THE TROUGH FINALLY LIFTS
OUT TOWARDS THE END OF THE WEEK. AT THE SURFACE A FRONT WILL WAVER
IN AND NEAR THE OH VALLEY FOR MOST OF THE WEEK...WITH THE FRONT
MOVING THROUGH AS A COLD FRONT...MAYBE...BY THE END OF THE WEEK.
NEEDLESS TO SAY A VERY WET WEEK LOOKS TO BE IN STORE FOR THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 147 PM EDT FRI APR 3 2015

ANOTHER AREA OF SHOWERS AND A FEW THUNDERSTORMS IS MOVING ACROSS
THE FORECAST AREA EARLY THIS AFTERNOON. AFTER THIS PASSES THERE
WILL BE A SEVERAL HOUR PERIOD OF VFR CONDITIONS..BUT WITH GUSTY
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KNOTS OCCURRING. STRONGER
THUNDERSTORMS DEVELOPING IN WESTERN KY AHEAD OF A COLD FRONT WILL
MOVE EAST AND AFFECT ALL TAF SITES EARLY THIS EVENING...GENERALLY
AFTER 22Z. WITH THE PASSAGE OF THE STORMS WINDS WILL SHIFT TO THE
NW. ALSO...AFTER THE STORMS PASS CEILINGS ARE EXPECTED TO
GRADUALLY LOWER WITH MVFR TO IFR CEILINGS PREVAILING DURING THE
OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO KY ON SATURDAY
BRINING CLEARING SKIES AND LIGHTER WINDS. ONCE THE LOW CLOUDS
BREAK UP SATURDAY MORNING VFR CONDITIONS WILL PREVAIL THROUGH THE
REST OF THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>086-104-106>117-119-120.

&&

SHORT TERM...SBH
LONG TERM...SBH
AVIATION...SBH
Hazardous weather outlook, Apr 3, 3:50 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT FRI APR 3 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
120-041200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
350 PM EDT FRI APR 3 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH COULD LEAD TO
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...
HAIL...OR DAMAGING WIND TODAY AND TONIGHT.

KYZ087-088-118-041200-
BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG
350 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS. HEAVY RAINFALL IS ALSO POSSIBLE...THAT COULD RESULT IN
PONDING OF WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR
DAMAGING WIND TODAY AND TONIGHT.

SBH

In the hours before

Local storm report, Apr 3, 1:47 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
147 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            MINNIE                  37.47N 82.75W
04/03/2015                   FLOYD              KY   LAW ENFORCEMENT

            WATER FROM LEFT FORK OF BEAVER CREEK OVER THE MINNIE
            BRIDGE OFF HIGHWAY 122.

&&

ABE
Local storm report, Apr 3, 2:08 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLOOD            BOWEN                   37.84N 83.77W
04/03/2015                   POWELL             KY   TRAINED SPOTTER

            HWY 15 HAS A FOOT OF STANDING WATER OVER IT AND HWY 613
            NOW HAS AROUND FIVE FEET OF WATER OVER IT.

&&

ABE
Local storm report, Apr 3, 3:18 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            6 WSW OWINGSVILLE       38.10N 83.86W
04/03/2015                   MONTGOMERY         KY   PUBLIC

            CREEK/STREAM OUT OF BANKS. PONDING ON AREA ROADWAYS.

&&

TBREWER
Local storm report, Apr 3, 3:26 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      1 N IRVINE              37.71N 83.97W
04/03/2015                   ESTILL             KY   EMERGENCY MNGR

            FLOODING WITH WATER IN THE GYM OF ESTILL SPRINGS
            ELEMENTARY SCHOOL. ALSO THE FOLLOWING ROADS WERE AFFECTED
            BY FLOODING COW CREEK ROAD, MILLERS CREEK ROAD, KIRKLAND
            AVE, WHITE OAK ROAD AT SUNRISE, MCKEE ROAD AT THE 9 MILE
            MARKER, WINCHESTER ROAD AT PATRICKS GROCERY, WINCHESTER
            ROAD AT DRY RIDGE, WALLING ROAD, AND REDLICK ROAD.

&&

TBREWER
Local storm report, Apr 3, 3:27 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     DEBRIS FLOW      1 N IRVINE              37.71N 83.97W
04/03/2015                   ESTILL             KY   EMERGENCY MNGR

            MUDSLIDE AT BARNES MOUNTAIN ROAD.

&&

TBREWER
Special weather statement, Apr 3, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT FRI APR 3 2015

KYZ044-050>052-060-104-106-032130-
BATH-MENIFEE-ROWAN-MORGAN-ELLIOTT-MONTGOMERY-FLEMING-
439 PM EDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT BATH...MENIFEE...ROWAN...
MORGAN...ELLIOTT...MONTGOMERY...FLEMING...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINCHESTER...OR 10
MILES WEST OF MOUNT STERLING...MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...OWINGSVILLE...SANDY HOOK...FRENCHBURG...
MARSHALL...JEFFERSONVILLE...CAMARGO...SALT LICK...LOWER SPENCER...
HAYS CROSSING...WAGNER STORE...LYTTEN...WRIGLEY...FLAT CREEK...
BOURBON FURNACE...PRESTON...EWINGTON...SIDEVIEW AND LITTLE SANDY.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 149.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. FLOODING IS ALSO POSSIBLE. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

CONDITIONS CAN DETERIORATE RAPIDLY IN THUNDERSTORMS. BE PREPARED FOR
PONDING OF WATER ON ROADWAYS. SLOW DOWN AND ALLOW EXTRA TIME WHEN
TRAVELING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3821 8330 3819 8326 3820 8323 3824 8322
      3827 8318 3823 8312 3802 8306 3793 8395
      3794 8397 3812 8408 3815 8403 3830 8333
TIME...MOT...LOC 2037Z 257DEG 52KT 3802 8413

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:05 AM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan25 min
Apr 3, 2:27 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan3 hr
Apr 3, 2:41 AM EDTSpecial Weather StatementJKLBath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more34 min
Apr 3, 3:07 AM EDTAreal Flood AdvisoryJKLElliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more3 hr
Apr 3, 3:20 AM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin, Wolfe40 min
Apr 3, 4:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more3 hr
Apr 3, 4:43 AM EDTFlash Flood WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 5:52 AM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 6:39 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Wolfe4 hr
Apr 3, 7:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more3 hr
Apr 3, 7:18 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Apr 3, 7:21 AM EDTFlash Flood WarningJKLFleming3 hr
Apr 3, 7:35 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more3 hr
Apr 3, 7:40 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Apr 3, 7:47 AM EDTFlash Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more3 hr
Apr 3, 8:16 AM EDTRiver Flood AdvisoryJKLEstill, Powell48 hr
Apr 3, 9:08 AM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan, Pike3 hr
Apr 3, 9:09 AM EDTRiver Flood WarningJKLEstill, Powell54 hr
Apr 3, 9:28 AM EDTRiver Flood WarningJKLEstill57 hr
Apr 3, 9:31 AM EDTRiver Flood WarningJKLLee30 hr
Apr 3, 10:07 AM EDTAreal Flood WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more24 hr
Apr 3, 10:11 AM EDTAreal Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more23 hr
Apr 3, 12:17 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike21 hr
Apr 3, 2:41 PM EDTRiver Flood AdvisoryJKLMagoffin9 hr
Apr 3, 3:35 PM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan17 hr
Apr 3, 4:39 PM EDTSpecial Weather StatementJKLBath, Elliott, Montgomery, Rowan51 min
Apr 3, 4:48 PM EDTSpecial Weather StatementJKLBreathitt, Lee27 min
Apr 3, 5:09 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin36 min
Apr 3, 5:12 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan33 min
Apr 3, 5:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan23 min
Apr 3, 5:27 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe18 min
Apr 3, 5:31 PM EDTSpecial Weather StatementJKLMcCreary, Whitley29 min
Apr 3, 5:41 PM EDTFlash Flood WarningJKLBath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more4 hr
Apr 3, 5:47 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan43 min
Apr 3, 6:00 PM EDTSpecial Weather StatementJKLBell, Whitley45 min
Apr 3, 6:17 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan43 min
Apr 3, 6:21 PM EDTSpecial Weather StatementJKLElliott, Johnson, Martin, Morgan39 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Martin, Morgan33 min
Apr 3, 6:43 PM EDTFlash Flood WarningJKLMartin3 hr
Apr 3, 6:57 PM EDTRiver Flood WarningJKLMagoffin13 hr
Apr 3, 7:18 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley4 hr
Apr 3, 7:35 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr
Apr 3, 7:45 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more45 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.